Alert archive / Maryland / Wind Advisories in 2007

Wind Advisory 7, NWS Baltimore/Washington

November 22, 20076 counties in Maryland; 5 counties in Virginia

NWS Baltimore/Washington issued this wind advisory at Nov 22, 2007, 4:17 PM EST for 6 counties in Maryland; 5 counties in Virginia. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2007, 4:17 PM EST (21:17 UTC)
Expired
Nov 22, 2007, 7:49 PM EST
In force
4 hr
Issued by
NWS Baltimore/Washington

Counties Anne Arundel County, MD, Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, Fairfax County, VA

The radar

The Sterling radar (KLWX), 44 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2007-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2007-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KLWX 222117
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
417 PM EST THU NOV 22 2007

DCZ001-MDZ004>007-009>011-013-014-VAZ042-053-054-230100-
/O.NEW.KLWX.WI.Y.0007.071122T2117Z-071123T0100Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-LOUDOUN-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...LEESBURG...
FAIRFAX...ALEXANDRIA...FALLS CHURCH
417 PM EST THU NOV 22 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

A COLD FRONT WAS MOVING ACROSS LOWER SOUTHERN MARYLAND LATE THIS
AFTERNOON. STRONG NORTHWEST WINDS BEHIND THE COLD FRONT WILL
AFFECT PORTIONS OF NORTH CENTRAL MARYLAND...NORTH CENTRAL VIRGINIA
AND WASHINGTON DC THROUGH THIS EVENING. SUSTAINED NORTHWEST WINDS
BETWEEN 25 AND 35 MPH WITH WIND GUSTS BETWEEN 45 AND 50 MPH CAN BE
EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

$$
PELOQUIN/ROSA
1 follow-up statement
000 
WWUS71 KLWX 230049
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
749 PM EST THU NOV 22 2007

DCZ001-MDZ004>007-009>011-013-014-VAZ042-053-054-230200-
/O.CAN.KLWX.WI.Y.0007.000000T0000Z-071123T0100Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-LOUDOUN-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...LEESBURG...
FAIRFAX...ALEXANDRIA...FALLS CHURCH
749 PM EST THU NOV 22 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE WIND ADVISORY. 

STRONG NORTHWEST WINDS THAT GUSTED BETWEEN 45 AND 50
MPH IN SOME AREAS EARLIER THIS EVENING HAVE DIMINISHED.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

OCCASIONAL GUSTS TO 35 MPH WILL REMAIN POSSIBLE THROUGH MIDNIGHT. 

$$
PELOQUIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Nov 22, 1:54 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Nov 22, 1:54 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
154 PM EST THU NOV 22 2007

.SYNOPSIS...

A STRONG COLD FRONT IS CROSSING THE REGION THIS AFTERNOON...WITH
STRONG GUSTY WINDS AND MUCH COLDER AND DRIER AIR BEHIND THE
FRONT. HIGH PRESSURE WILL BUILD ACROSS THE MID ATLANTIC ON
FRIDAY...LASTING THROUGH THE WEEKEND. THE NEXT STORM SYSTEM WILL
APPROACH THE REGION FROM THE GULF COAST STATES EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...

SURFACE ANALYSIS AT 18Z SHOWS THE COLD FRONT RIGHT ALONG THE BLUE
RIDGE MOUNTAINS. TEMPERATURES BEHIND THE FRONT WITHIN THE FORECAST
AREA HAVE FALLEN INTO THE MID 50S WHILE TEMPERATURES EAST OF THE
FRONT ARE NEARING LOW MAX RECORDS. RAINFALL WITH THIS SYSTEM
CONTINUES TO DISSIPATE. MOST LOCATIONS WITHIN THE FORECAST AREA WILL
MOST LIKELY REMAIN COMPLETELY DRY. WITH CONTINUED ECHOES TO THE WEST
BEHIND THE FRONT AND SURFACE OBSERVATIONS HAVE REPORTED RAINFALL.
THEREFORE...WILL LEAVE IN ISOLATED TO SCATTERED RAIN SHOWERS IN THE
FORECAST THROUGH THE EVENING. FURTHER WEST IN THE UPSLOPE
REGIONS...AS TEMPERATURES RAPIDLY FALL THIS EVENING...RAIN WILL
QUICKLY TURN TO SNOW. GUSTY NORTHWEST WINDS WILL PERSIST
OVERNIGHT...ALONG WITH CLEARING SKIES.

&&

.SHORT TERM /FRIDAY/...

COLD ADVECTION MOVING ACROSS THE REGION OVERNIGHT. THIS WILL BE A
NOTICEABLE DIFFERENCE COMPARED TO PAST COUPLE DAYS OF ABOVE AVERAGE
TEMPERATURES. NORTHWEST WINDS EXPECTED TO PERSIST OVERNIGHT...BUT
GUSTS SHOULD NOT BE AS HIGH AFTER MIDNIGHT. WENT WITH ADJMAV
GUIDANCE FOR OVERNIGHT LOW TEMPERATURES GIVEN CLEARING SKIES AND
STRONG COLD ADVECTION. UPSLOPE SNOW SHOWERS WILL ALSO CONTINUE
OVERNIGHT. EVEN WITH A LAKE INFLUENCE THERE LIMITED MOISTURE WITH
THIS SYSTEM. IN AGREEMENT WITH HPC WWD...LITTLE TO NO ACCUMULATION
IS EXPECTED OVERNIGHT.

GUSTS WILL PICK UP AGAIN FRIDAY MORNING UP TO 20 KT. UPSLOPE SNOW
SHOWERS WILL BE ENDING FROM SOUTH TO NORTH DURING THE AFTERNOON.
CLOUDS IN NORTHWEST FLOW WILL LINGER WEST OF THE BLUE RIDGE THROUGH
THE AFTERNOON BEFORE DRIER AIR FILTERS IN LATE. HIGHS TOMORROW WILL
BE NEARLY 25 DEGREES BELOW TODAYS HIGHS...ONLY REACHING THE MID TO
UPPER 40S IN THE EAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...

OVERRIDING FEELING OF THE LONG TERM CAN BE FELT BY LOOKING AT THE
HEMISPHERIC UPPER LEVEL CHART - COLD AIR FOR THE E CST WL BE KEPT
AT BAY FOR THE MAJORITY OF THE XTND PD. AFTR AN INITIAL COLD PUNCH
AS HIGH PRES FM THE UPR MIDWEST SETTLES OVR THE RGN FRI NGT AND
SAT MODERATION BEGINS W/ A SHRT WV DIGGING INTO THE SWRN STATES
AND A SUBTROP RIDGE WORKING ITS WAY NWD WL PUSH TEMPS INTO LM50S
FOR THE WRK WK AHEAD...PSBLY WARMER IF RDG PUSHES FURTHER N.

AFTR A NGT IN THE 20S FRI NGT OVRNGT LOWS ONLY IN 30S FOR THE WK AHD.

PCPN WISE THE PD OF INTEREST IS MON AND MON NGT. LOW PRES OVR THE
GULF STATES ERLY MON LOOKS TO TRACK NE..BRING CHC POPS TO RGN
MON...UPPING TO LKLY ACROSS THE WRN HALF OF THE AREA MON NGT..THEN
TAPERING OFF TUE AS LOW PULLS TO THE NE OF THE AREA. WRN SLOPES
MAY HANG ON TO SHRA INTO TUE AFTN IN NW UPSLOPE FLOW. BUT AT THIS
TIME NONE OF THE PCPN LOOKS TO BE OF FRZG/FRZN VARIETY.

EUROPEAN MDL BRINGS ANOTHER SHORT WV INTO THE AREA THU...BUT FOR
NOW IM DISCOUNTING THAT.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...

WILL START THE GALE WARNING WITH THE AFTERNOON COASTAL FORECAST.
OBSERVATIONS NEAR AND BEHIND THE FRONT ALREADY REPORT WIND GUSTS AT
OR ABOVE 30 KT AND THIS TREND IS EXPECTED TO CONTINUE THROUGH THE
EVENING. WIND GUSTS WILL BE STRONGEST ACROSS THE NORTHERN BAY...BUT
35 KT GUSTS ARE STILL POSSIBLE FURTHER SOUTH.

WIND GUSTS GRADUALLY DECREASE LATE THIS EVENING...BUT STRONG
NORTHWEST WINDS WILL CONTINUE UNTIL FRIDAY AFTERNOON. THEREFORE HAVE
ISSUED A SMALL CRAFT ADVISORY THROUGH FRIDAY AFTERNOON.

LOWER CIGS/VSBY PSBL MON IN RW...BUT TOO EARLY TO DETERMINE SPECIFICS.

&&

.MARINE...

GUSTY NORTHWEST WINDS ALONG AND BEHIND THE FRONT WILL CONTINUE
THROUGH THE EVENING. TERMINALS ACROSS THE WASHINGTON AND BALTIMORE
METROS CAN EXPECT A SUDDEN CHANGE IN WIND DIRECTION WITH HIGHER
GUSTS IMMEDIATELY AFTER FRONTAL PASSAGE. WINDS WILL REMAIN 10 TO 15
KNOTS WITH AN OCCASIONAL GUST UP TO 20 KT OVERNIGHT...BUT GUSTS WILL
INCREASE AGAIN FRIDAY. DUE TO LIMITED COVERAGE IN SHOWER
ACTIVITY...WILL CONTINUE THE VICINITY WORDING.

WINDS BELOW SCA VALUES THRU MON. PSBL SCA MON NGT AND TUE AS LOW PRES
MOVES THRU WATERS.

&&

.TIDAL...

TIDES AT 1PM WERE RUNNING BETWEEN 0.5 AND 1.0 FOOT ABOVE PREDICTED
VALUES. WINDS WILL SHIFT FROM SOUTHERLY TO NORTHWEST AND THE
DEPARTURES WILL DECREASE TO NEAR PREDICTED VALUES AND POSSIBLY FALL
TO BELOW THOSE VALUES BY LATE FRIDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR
         ANZ530>537.
         SMALL CRAFT ADVISORY FROM 10 PM TO 6 PM EST FRIDAY FOR
          ANZ530>537.

&&

PRODUCTS...SAR/WOODY
Hazardous weather outlook, Nov 22, 2:34 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
234 PM EST THU NOV 22 2007

ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-231115-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
234 PM EST THU NOV 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH THIS EVENING FOR THE TIDAL
POTOMAC RIVER AND THE MARYLAND PORTION OF THE CHESAPEAKE BAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS WILL BE IN EFFECT THROUGH FRIDAY
AFTERNOON.

SMALL CRAFT ADVISORY CONDITIONS MAY BE EXPERIENCED LATE MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Nov 22, 3:39 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
339 PM EST THU NOV 22 2007

MDZ016>018-VAZ055>057-222215-
CALVERT MD-KING GEORGE VA-STAFFORD VA-CHARLES MD-ST. MARYS MD-
SPOTSYLVANIA VA-
339 PM EST THU NOV 22 2007

...STRONG THUNDERSTORMS TO AFFECT CALVERT...KING GEORGE...STAFFORD...
CHARLES...ST. MARYS AND SPOTSYLVANIA COUNTIES...

AT 339 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM INDIAN HEAD TO 14 MILES SOUTHWEST OF GLENORA...
MOVING EAST AT 40 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

THE COMMUNITIES OF SNELL...POMFRET...RIPLEY...NANJEMOY...WHITE
PLAINS...PASSAPATANZY...WELCOME...PORT TOBACCO VILLAGE...SEALSTON AND
LA PLATA WILL BE AFFECTED BY THESE STORMS.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 3:30 PM ESTSpecial Marine WarningLWX118 min

Nearby

Wind Advisories in Maryland, 2007Wind Advisories in Virginia, 2007Wind Advisories in District of Columbia, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.